Georgia, 2011

Hail and Damaging Winds in Georgia, April 25, 2011

April 25, 2011 · NWS FFC · 19 events in 14 counties and zones

S. S.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$491,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A broad and increasingly diffluent upper trough was digging into the south central U.S. with broad southwest flow increasing across the southeast U.S. on the back side of a subtropical ridge located across the western Atlantic. This trough eventually set the stage for the historical and catastrophic tornado outbreak that commenced just two days later on the 27th. On this day, however, the atmosphere across Georgia, being unseasonably warm and humid, supported widespread development of pulse-type thunderstorms. Several of these storms became strong to severe and produced large hail and damaging downburst winds. The most significant damage on the east side of Columbus in Muscogee county where a strong downburst blew down several hundred trees and destroyed two trailer homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 25, 12:52 PM EST, 13 minutes earlier.

Area forecast discussion, Apr 25, 12:52 PM EST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT MON APR 25 2011

.UPDATE...
/ISSUED AT 1042 AM EDT MON APR 25 2011/
NO SIGNIFICANT CHANGES PLANNED TO THE CURRENT FORECAST. WILL ADJUST
CLOUD...WEATHER...POP AND HOURLY TEMPERATURE...DEW POINT AND RELATIVE
HUMIDITY GRIDS TO REFLECT CURRENT TRENDS.

&&

.PREV DISCUSSION... /ISSUED 750 AM EDT MON APR 25 2011/

..SIGNIFICANT SEVERE WEATHER EVENT EXPECTED WEDNESDAY...

SYNOPSIS...
A STATIONARY FRONT WAS DRAPED ACROSS THE U.S. FROM N TX TO PA...WITH
A BROAD UPPER TROUGH LOCATED IN THE SOUTH CENTRAL U.S. WIDESPREAD
THUNDERSTORMS...SOME SEVERE AND WITH FLASH FLOODING...CONTINUE ALONG
THE FRONT. THE FRONT AND UPPER TROUGH WILL SHIFT INTO THE EASTERN
U.S. BY WED. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH
MID-WEEK ACROSS NORTH GEORGIA...SOME SEVERE. OTHERWISE...A
WARM...HUMID AIR MASS WILL PREVAIL WITH TEMPERATES AVERAGING 10
DEGREES ABOVE NORMAL.

19

SHORT TERM /TODAY THROUGH WEDNESDAY/...
SEVERE THUNDERSTORMS EXPECTED TUE-WED. VOLATILE SITUATION DEVELOPING
THAT WILL BRING SEVERAL ROUNDS OF THUNDERSTORMS TO THE CWA.
STATIONARY FRONT NOW DRAPED FROM N TX TO PA WILL REMAIN THE FOCUS
FOR WIDESPREAD THUNDERSTORMS...MANY SEVERE AND WITH FLOODING/FLASH
FLOODING. BROAD...HIGHLY DIFFLUENT/NEGATIVELY TILTED UPPER TROUGH
SOUTH CENTRAL U.S. HELPING SUPPORT THE WIDESPREAD SEVERE CONVECTION.
THE TROUGH WILL GRADUALLY SHIFT INTO THE EASTERN U.S. AS UPSTREAM
ENERGY ROTATES AROUND THE PARENT UPPER LOW ACROSS THE WESTERN GREAT
LAKES. THE PRIMARY AFFECT OF THIS ON THE FFC CWA WILL BE
TUE-WED...LIKELY IN THE FORM OF TWO TO POTENTIALLY THREE ROUNDS OF
THUNDERSTORMS. THE FIRST TWO WILL IMPACT MAINLY NW/NC GA...THE THIRD
WILL IMPACT THE ENTIRE CWA. THE FIRST AND LEAST DEFINITE ROUND OF
THUNDERSTORMS WILL COME TUE AFTERNOON AS THE INITIAL SOUTHERN PLAINS
SHORT WAVE LIFTS TOWARD THE OHIO VALLEY AND IS ABSORBED INTO THE
PARENT UPPER LOW. ECMWF/GFS BOTH HINT AT A REMNANT/POSSIBLY
REGENERATING SQUALL LINE REACHING THE NW PART OF THE CWA DURING PEAK
HEATING TUE AFTERNOON WITH HIGH CAPE/INSTABILITY AND WEAK SHEAR. A
FEW OF THESE THUNDERSTORMS COULD BE SEVERE IN THE NW/NC AREA DURING
THE AFTERNOON/EVENING. A BIGGER THREAT FOR SEVERE WEATHER IN NW/NC
GA COMES EARLY WED AS THE NEXT IMPULSE IN THE BROAD UPPER TROUGH
MOVES THROUGH TN/MS/AL.  A SEVERE QLCS IS LIKELY TO BE ONGOING
OVERNIGHT TUE...APPROACHING NW/NC GA BY OR BEFORE 12Z...CONTINUING
INTO MID-MORNING. VERY HIGH SHEAR...WITH 0-3KM BULK SHEAR NEAR 50KTS
AND UNUSUALLY HIGH CAPE FOR EARLY MORNING...ON THE ORDER OF 2000
J/KG...IS PROGGED TO SHIFT INTO NW GA ACCOMPANYING THESE
THUNDERSTORMS. A SEVERE QLCS IS LIKELY...CAPABLE OF SUPPORTING
DAMAGING WINDS AND TORNADOES. THE FINAL UPPER SHORT WAVE ROTATES
INTO THE PARENT LOW WEDNESDAY AFTERNOON WITH A STRONG NEGATIVE TILT.
A STRONG COLD FRONT WILL ACCOMPANY THIS FEATURE. THE DEGREE OF EARLY
MORNING CONVECTIVE DEBRIS CONTAMINATION WILL LARGELY PLAY INTO THE
DEGREE OF SEVERITY OF AFTERNOON CONVECTION. HOWEVER...EASTERN AND
SOUTHERN AREAS WILL LARGELY REMAIN UNAFFECTED BY THE MORNING
ACTIVITY...AND WITH EXTREME SHEAR AND HIGH INSTABILITY IN
PLACE...SUPERCELL THUNDERSTORM DEVELOPMENT APPEARS LIKELY.
FINALLY...THERE WILL ALSO BE CONCERN FOR HEAVY RAINFALL ACROSS NW/NC
GA...AS THESE REPEATED ROUNDS OF THUNDERSTORMS TRACK ACROSS THE SAME
REGION. STREAMS/CREEKS IN THIS REGION ARE HIGH FROM RECENT PREVIOUS
EVENTS. AT THIS POINT...EXCESSIVE RAINFALL IS PROGGED TO REMAIN JUST
NW OF THE CWA...BUT RAINFALL OF 2-3 INCHES NW GA OVER THE 2-DAY
PERIOD WILL AT A MINIMUM RESULT IN SOME RIVER FLOODING. AN ESF WILL
BE ISSUED THIS MORNING TO ADDRESS THIS SITUATION.

BESIDE ALL OF THE DAY2-DAY3 ACTIVITY...IS SURPRISE ONGOING
CONVECTION. MERGING SEA-BREEZES AND A WEAK SHORT WAVE IN INCREASING
SW FLOW ALOFT TRIGGERED LATE AFTERNOON CONVECTION ACROSS S/C GA.
THIS ACTIVITY HAS AMAZINGLY CONTINUED TO HOLD TOGETHER ALL NIGHT
THUS FAR AND HAS MOVED NORTH TO A CSG-MCN LINE. THE GFS ACTUALLY
DEPICTED THIS ACTIVITY VERY WELL...AND SHOWS THAT IT WILL EVENTUALLY
DISSIPATE BETWEEN ATL-CSG BEFORE 12Z. HOWEVER...THE OUTFLOW REMNANTS
AND ADDITIONAL UPSTREAM SHORT WAVE ENERGY IN THE BROAD CENTRAL U.S.
TROUGH ALONG WITH AMPLE AFTERNOON INSTABILITY WILL LIKELY GENERATE
ADDITIONAL PULSE-TYPE THUNDERSTORMS ACROSS N GA THIS
AFTERNOON/EVENING.

FOR TEMPS...NO CHANGE IN AIR MASS AND HENCE NO SIGNIFICANT CHANGES
EXPECTED THROUGH THE SHORT TERM. TEMPERATURES WILL REMAIN WELL ABOVE
NORMAL...ESPECIALLY MINS. A MAV/MET BLEND CONTINUES TO BE THE BEST
WAY TO GO.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MUCH QUIETER WEATHER EXPECTED THROUGH AT LEAST THE FIRST HALF OF THE
LONG TERM AS THE UPPER TROUGH AXIS SHIFTS EAST OF THE REGION. A
SHORT WAVE RIDGE WILL TRAVERSE THE REGION THROUGH THE WEEKEND WITH
DRY...COOLER NORTHWEST FLOW ALOFT UNTIL SAT. WEAK SFC HIGH PRESSURE
WILL SPREAD FROM THE MID-SOUTH INTO THE SE U.S. ANY THUNDERSTORMS
SHOULD MOVE OUT OF THE CWA BY 12Z THU. BEYOND SAT...THERE IS
CONSIDERABLE DISAGREEMENT BETWEEN THE ECMWF/GFS AS TO WHEN THE NEXT
SYSTEM OF SIGNIFICANCE WILL IMPACT THE CWA. THE GFS BRINGS A SLOWING
WEST-EAST ORIENTED FRONT INTO THE CWA SUN...WHILE THE ECMWF HOLDS
THIS OFF UNTIL THE MIDDLE OF NEXT WEEK. OVERALL...THE GFS APPEARS
MORE REASONABLE AND CONSISTENT WITH THE PROGRESSIVE FLOW OF RECENT
WEEKS. WILL INTRODUCE LOW POPS FOR TSRA SUN FOR NOW...BUT LEAVE THE
REMAINDER OF THE EXTENDED PERIODS DRY. IF THE GFS PATTERN IS
CORRECT...WILL NEED TO BUMP POPS UP CONSIDERABLY FOR SUN.

TEMPERATURES WILL RETURN TO MORE SEASONAL LEVELS THU-FRI...THEN WARM
BACK TO ABOVE NORMAL BY THE WEEKEND. WITH DEWPOINTS DROPPING INTO
THE 40S THU-SAT...NIGHTS WILL BE NOTICEABLY COOLER.

19

&&

.AVIATION...
18Z UPDATE...
INCREASING MOISTURE/INSTABILITY HAS RESULTED IN SCT SHRA'S ALREADY
DEVELOPING EARLY THIS AFTN...AND SEVERAL WILL LIKELY REACH CB STATUS
BY 18-20Z. PROXIMITY OF SHRA'S TO ATL HAS WARRANTED MENTION OF CB
FROM 18Z THRU THE AFTN. MOIST SOUTHERLY WINDS WILL RESULT IN SCT-BKN
MID CLOUDS THIS AFTN...BUT CAT SHOULD HOLD VFR. ALTHOUGH WINDS WILL
DANCE FROM 190 TO 170 DIRECTION...EXPECT A SSE DIRECTION TO PREVAIL
THIS AFTN AND OVERNIGHT. ADDED A LOW WIND GUST FOR THIS AFTN AS
GRADIENT TIGHTENS IN RESPONSE TO LOW PRESSURE OVER MS VALLEY. EXPECT
MVFR CIGS TO DEVELOP BY 09-10Z TUE...THEN IMPROVE TO VFR BY 15-17Z
TUE. EXPECT SCT TSTMS TUE AFTN...SO ADDED PROB30 19Z-24Z TUE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          84  63  82  65 /  20  20  30  30
ATLANTA         84  65  84  67 /  30  30  40  30
BLAIRSVILLE     79  59  77  61 /  30  30  50  40
CARTERSVILLE    85  62  84  64 /  30  30  50  30
COLUMBUS        87  65  89  69 /  20  20  20  20
GAINESVILLE     83  64  80  64 /  30  30  50  40
MACON           87  64  88  64 /  20  20  20  20
ROME            85  64  84  65 /  30  30  50  40
PEACHTREE CITY  85  61  85  64 /  20  20  30  20
VIDALIA         89  69  89  68 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Apr 25, 4:43 AM EST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 AM EDT MON APR 25 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
543 AM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE ATLANTIC OCEAN COMBINED WITH A LARGE
LOW PRESSURE SYSTEM OVER WEST TEXAS WILL CONTINUE A MOIST SOUTHERLY
FLOW OVER GEORGIA TODAY AND TONIGHT.

.PRIMARY HAZARDS...
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WITH BRIEF HEAVY RAIN.

.DISCUSSION...
A SOUTHERLY FLOW WILL ALLOW GULF MOISTURE TO INFILTRATE INTO THE
STATE TODAY AND TONIGHT. MAX DIURNAL HEATING WILL CAUSE UNSTABLE
CONDITIONS TO DEVELOP OVER THE AREA THIS AFTERNOON WITH CAPES IN
THE 2000 TO 3000 RANGE AND LIFTED INDICES OF MINUS 2 TO MINUS 4.
THESE ELEMENTS COMBINED WITH OLD SEABREEZE AND OUTFLOW BOUNDARIES
FROM LATE SUNDAY AND EARLY THIS MORNING WILL HELP TRIGGER
SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY OVER NORTH GEORGIA ON
TUESDAY. SOME STORMS MAY BE SEVERE. WIDESPREAD THUNDERSTORMS ARE
EXPECTED ACROSS NORTH AND CENTRAL GEORGIA WEDNESDAY INTO EARLY
THURSDAY. SEVERE STORMS ARE EXPECTED. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME FRIDAY THROUGH SATURDAY. THERE
WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

16

The radar

The Atlanta radar (KFFC), 57 km away, was scanning. The volume nearest the first event began at 18:06 UTC.

Open the radar archive at this moment

Event by event

12 hail, 5 thunderstorm wind, 2 lightning. Local standard time, as filed.

Hail, Upson

When
April 25, 1:05 PM EST to 1:15 PM EST
Where
Upson County, 1 mi S of Thomaston to 2 mi NE of Thomaston
Measured
0.75 in hail
Reported by
Public
Coordinates
32.886, -84.330

The public observed penny-sized hail near Thomaston.

Hail, Dawson

When
April 25, 1:15 PM EST to 1:18 PM EST
Where
Dawson County, 1 mi S of Dawsonville to 3 mi NE of Dawsonville
Measured
0.75 in hail
Reported by
Public
Coordinates
34.406, -84.120

The public observed penny-sized hail near Dawsonville.

Hail, Lumpkin

When
April 25, 1:45 PM EST to 2:21 PM EST
Where
Lumpkin County, Auraria to 1.5 mi NNE of Dahlonega
Measured
1.25 in hail
Reported by
Public
Coordinates
34.470, -84.030

The public observed half-dollar-sized hail near Auraria and nickel-sized hail near Dahlonega.

Hail, Bartow

When
April 25, 1:58 PM EST to 2:01 PM EST
Where
Bartow County, 3.6 mi NE of Emerson to 7 mi ENE of Cartersville
Measured
0.88 in hail
Reported by
Public
Coordinates
34.167, -84.706

The public observed nickel-sized hail from near Red Top Mountain State Park northward about four miles, all remaining just west of the Cherokee county line.

Hail, Pickens

When
April 25, 2:19 PM EST to 2:21 PM EST
Where
Pickens County, 5 mi S of Jasper to 4.5 mi S of Jasper
Measured
0.75 in hail
Reported by
Public
Coordinates
34.398, -84.420

The public observed penny-sized hail in the far southern central part of Jasper county, just south of Tate, along the Cherokee county line.

Hail, Fulton

When
April 25, 2:20 PM EST to 2:24 PM EST
Where
Fulton County, 1 mi N of Sandy Spgs to 4 mi N of Sandy Spgs
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.934, -84.380

A deputy with the Sandy Springs Police Department observed quarter-sized hail on the windshield of his patrol car.

Lightning, Cherokee

When
April 25, 2:47 PM EST
Where
Cherokee County, 2 mi E of Buffington
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.230, -84.385

The Cherokee County Emergency Management Director reported that lightning had struck and set a home on fire just east of Buffington. The home suffered moderate fire and smoke damage.

Thunderstorm Wind, Gwinnett

When
April 25, 3:15 PM EST to 3:58 PM EST
Where
Gwinnett County, Lilburn to Buford
Measured
39 kt (45 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
33.880, -84.130

The Gwinnett County 911 Center reported that five trees and power lines were down across a couple of roads, mainly around Lawrenceville. One of the trees fell on a van causing damage to the vehicle. An amateur radio operator measured a wind gust of 55 mph on U.S. Highway 29 near Harbins Road.

Hail, Gwinnett

When
April 25, 3:32 PM EST to 3:35 PM EST
Where
Gwinnett County, 3 mi ESE of Duluth to 1 mi S of Sugar Hill
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.983, -84.102

An amateur radio operator relayed a report of nickel-sized hail on the east side of Duluth and south of Suwanee in northwest Gwinnett county.

Hail, Hall

When
April 25, 3:59 PM EST to 4:08 PM EST
Where
Hall County, 1 mi N of Murrayville to 3 mi N of Murrayville
Measured
0.88 in hail
Reported by
Public
Coordinates
34.434, -83.900

The public observed nickel-sized hail on the north side of Murrayville.

Hail, Hall

When
April 25, 4:00 PM EST to 4:08 PM EST
Where
Hall County, 3 mi SW of Flowery Branch to Flowery Branch
Measured
0.75 in hail
Reported by
Public
Coordinates
34.149, -83.967

The public observed penny-sized hail near Flowery Branch. WSR-88D radar data suggests that penny-sized hail also likely fell between Flowery Branch and Lake Lanier Islands in the far southwest part of the county. This hail was falling from a separate, yet simultaneously occurring thunderstorm north of Murrayville, which was producing nickel-sized hail.

Thunderstorm Wind, Forsyth

When
April 25, 4:12 PM EST to 4:17 PM EST
Where
Forsyth County, 1 mi SW of Oscarville to 0.5 mi NNE of Oscarville
Measured
37 kt (43 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.240, -83.982

The Forsyth County Emergency Management Director reported that three trees and a couple of power lines were down near Georgia Highway 369 and the town of Oscarville.

Hail, White

When
April 25, 4:12 PM EST to 4:18 PM EST
Where
White County, 1 mi NW of Cleveland to 4 mi NNW of Cleveland
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.610, -83.762

A trained storm spotter observed nickel-sized hail for several minutes on the northwest side of Cleveland.

Thunderstorm Wind, Muscogee

When
April 25, 6:28 PM EST to 6:32 PM EST
Where
Muscogee County, 2.7 mi SW of Flat Rock to 4 mi NNE of Bibb City
Measured
56 kt (64 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$350,000
Reported by
Broadcast Media
Coordinates
32.522, -84.903

Meteorologists with WRBL and WTVM Television in Columbus reported that a microburst or downburst had caused considerable damage in a small area on the northeast side of Columbus, or approximately one mile northeast of Kenwood. The worst damage was near the intersection of Macon Road and Crystal Road where the Crystal Valley Mobile Home Park was located. Other damage was noted from the Willow Bend residential area to Corporate Ridge Industrial Park. Over 100 large mature trees, many oaks and pines, were either uprooted or split within a two to three square mile-wide area. Several mobile homes were heavily damaged, including two of which were destroyed when large trees crushed them. Several fences and metal gates were also destroyed when smashed by the large fallen trees. WRBL Television reported that two injuries occurred at one of the mobile homes crushed by a large tree. WTVM also noted wind damage just northeast of Bibb City as well, where a few more large trees were down, one of which crushed a fence.

Lightning, Cherokee

When
April 25, 6:46 PM EST
Where
Cherokee County, 5 mi E of Woodstock
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.100, -84.433

The Cherokee County Emergency Management Director reported that lightning struck and set on fire yet a second home in Cherokee county. This time the incident was five miles east of Woodstock in the far southeast corner of the county.

Hail, Cherokee

When
April 25, 7:10 PM EST to 7:25 PM EST
Where
Cherokee County, 2.7 mi E of Hickory Flat to 2.9 mi NNW of Lathemtown
Measured
1 in hail
Reported by
Public
Coordinates
34.180, -84.373

Several reports of quarter-sized hail were received from the public and the Cherokee County Emergency Management Director from Union Hill, in the southeast part of Cherokee county, north-northeastward to east of Buffington, near Lathemtown, northward to approximately 3 miles north-northwest of Lathemtown.

Thunderstorm Wind, Fayette

When
April 25, 7:46 PM EST to 8:00 PM EST
Where
Fayette County, Peachtree City to 1.81 mi NW of Lees Mill
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.400, -84.570

The Peachtree City Police Department reported that five trees were down across the city.

Hail, Fulton

When
April 25, 8:25 PM EST to 8:37 PM EST
Where
Fulton County, 1 mi WSW of East Pt to 3 mi NNW of Atlanta
Measured
0.88 in hail
Reported by
Public
Coordinates
33.675, -84.466

The public observed nickel-sized hail near East Point. WSR-88D radar data suggests that similar-sized hail likely fell from here northward to near Atlantic Station, just north of Atlanta. One tree was also blown down along Cascade Road.

Thunderstorm Wind, Cobb

When
April 25, 8:42 PM EST to 8:51 PM EST
Where
Cobb County, 5 mi W of Marietta to 3 mi N of Kennesaw
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
33.950, -84.637

The Cobb County 911 Center reported that at least a dozen trees and over six power lines were down across the central and northern parts of the county, especially on the north side of Marietta and near Kennesaw.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301459, 301461, 301138, 301462, 301466, 301140, 301293, 301147, 301294, 301304, 301306, 301145, 301316, 301402, 301326, 301324, 301363, 301365, 301369.